Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 12, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 11, 2014, 12:09 PM CDT for 12 counties in North Dakota; 4 counties in Minnesota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2014, 12:09 PM CDT (17:09 UTC)
- Expired
- Oct 11, 2014, 6:57 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 70 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS73 KFGF 111709 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1209 PM CDT SAT OCT 11 2014 MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-054-120000- /O.NEW.KFGF.WI.Y.0012.141011T1709Z-141012T0000Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 1209 PM CDT SAT OCT 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON INTO EARLY EVENING. * WINDS...AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
2 follow-up statements
920 WWUS73 KFGF 112027 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 327 PM CDT SAT OCT 11 2014 MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-054-120000- /O.CON.KFGF.WI.Y.0012.000000T0000Z-141012T0000Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 327 PM CDT SAT OCT 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...WINDS WILL REMAIN STRONG THROUGH EARLY EVENING...THEN SLOWLY SUBSIDE AFTER SUNSET. * WINDS...AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
380 WWUS73 KFGF 112357 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 657 PM CDT SAT OCT 11 2014 ...WINDS TO SLOWLY DIMINISH THIS EVENING... MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-054-120100- /O.CAN.KFGF.WI.Y.0012.000000T0000Z-141012T0000Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 657 PM CDT SAT OCT 11 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WITH THE APPROACH OF SUNSET WINDS...WINDS WILL SLOWLY DIMINISH. BUT SOUTH WINDS WILL STILL REMAIN GUSTY IN THE 12 TO 25 MPH RANGE THROUGH MIDNIGHT. $$ DTR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 11, 9:33 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 11, 9:33 AM CDT, 2 hours 36 minutes before
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
Hazardous weather outlook, Oct 11, 4:01 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 401 AM CDT SAT OCT 11 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-120915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 401 AM CDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JK
Nearby
Wind Advisories in North Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.